MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBHR090502A
Medical Device Problem Codes Break (1069); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient specific details have been provided, therefore the w.L.Gore internal case number is being used.(b)(4).The device itself remains implanted and the deployment system was discarded at the facility, therefore, direct product analysis was not possible.Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2022, a patient presented with an unknown etiology and underwent treatment of a superficial femoral artery (sfa) utilizing a gore® viabahn® endoprosthesis with heparin bioactive surface (vsx) device.The physician advanced the vsx device to the intended site using a 0.014" terumo glidewire advantage® guidewire.It was reported that the physician initiated deployment and when the device was approximately 2/3 of the way expanded, the deployment line broke.Ultimately, the physician was able to achieve full expansion and the vsx device was successfully implanted.All delivery system components were removed from the patient.The patient tolerated the procedure with no adverse impacts.The physician does not have any input as to what caused the deployment line to break.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
kaitlin barnash
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key13693045
Report Number2017233-2022-02790
Device Sequence Number12085999
Product Code NIP
UDI-Device Identifier00733132645947
UDI-Public00733132645947
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2024
Device Model NumberVBHR090502A
Device Catalogue NumberVBHR090502A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2022
Initial Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown